Diffuse skin hyperpigmentation associated with chronic minocycline use in a patient with prosthetic joint infection

Hadi Berbari, Elie F. Berbari, Irene Gaw Sia

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Cutaneous hyperpigmentation is a recognized adverse effect of chronic minocycline use occurring in up to 50% of patients. In this report we present a rare case of extensive skin hyperpigmentation involving both lower extremities in a patient receiving long term minocycline. The patient was receiving minocycline as suppression for chronic prosthetic joint infection. Risk factors associated with minocycline-induced cutaneous pigmentation (MICH) will be reviewed.

Original languageEnglish (US)
Pages (from-to)30-31
Number of pages2
JournalIDCases
Volume7
DOIs
StatePublished - 2017

Fingerprint

Hyperpigmentation
Minocycline
Joints
Skin
Infection
Skin Pigmentation
Lower Extremity

ASJC Scopus subject areas

  • Infectious Diseases

Cite this

Diffuse skin hyperpigmentation associated with chronic minocycline use in a patient with prosthetic joint infection. / Berbari, Hadi; Berbari, Elie F.; Sia, Irene Gaw.

In: IDCases, Vol. 7, 2017, p. 30-31.

Research output: Contribution to journalArticle

@article{b216e80ba31247e3a6db0ada3a88e2e6,
title = "Diffuse skin hyperpigmentation associated with chronic minocycline use in a patient with prosthetic joint infection",
abstract = "Cutaneous hyperpigmentation is a recognized adverse effect of chronic minocycline use occurring in up to 50{\%} of patients. In this report we present a rare case of extensive skin hyperpigmentation involving both lower extremities in a patient receiving long term minocycline. The patient was receiving minocycline as suppression for chronic prosthetic joint infection. Risk factors associated with minocycline-induced cutaneous pigmentation (MICH) will be reviewed.",
author = "Hadi Berbari and Berbari, {Elie F.} and Sia, {Irene Gaw}",
year = "2017",
doi = "10.1016/j.idcr.2016.12.003",
language = "English (US)",
volume = "7",
pages = "30--31",
journal = "IDCases",
issn = "2214-2509",
publisher = "Elsevier Limited",

}

TY - JOUR

T1 - Diffuse skin hyperpigmentation associated with chronic minocycline use in a patient with prosthetic joint infection

AU - Berbari, Hadi

AU - Berbari, Elie F.

AU - Sia, Irene Gaw

PY - 2017

Y1 - 2017

N2 - Cutaneous hyperpigmentation is a recognized adverse effect of chronic minocycline use occurring in up to 50% of patients. In this report we present a rare case of extensive skin hyperpigmentation involving both lower extremities in a patient receiving long term minocycline. The patient was receiving minocycline as suppression for chronic prosthetic joint infection. Risk factors associated with minocycline-induced cutaneous pigmentation (MICH) will be reviewed.

AB - Cutaneous hyperpigmentation is a recognized adverse effect of chronic minocycline use occurring in up to 50% of patients. In this report we present a rare case of extensive skin hyperpigmentation involving both lower extremities in a patient receiving long term minocycline. The patient was receiving minocycline as suppression for chronic prosthetic joint infection. Risk factors associated with minocycline-induced cutaneous pigmentation (MICH) will be reviewed.

UR - http://www.scopus.com/inward/record.url?scp=85007093152&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85007093152&partnerID=8YFLogxK

U2 - 10.1016/j.idcr.2016.12.003

DO - 10.1016/j.idcr.2016.12.003

M3 - Article

VL - 7

SP - 30

EP - 31

JO - IDCases

JF - IDCases

SN - 2214-2509

ER -